MAUDE Adverse Event Report: TERUMO MEDICAL CORPORATION GLIDESHEATH; INTRODUCER, CATHETER

TERUMO MEDICAL CORPORATION GLIDESHEATH; INTRODUCER, CATHETER
Model Number N/A
Medical Device Problem Code Detachment of Device or Device Component (2907)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 02/10/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Implanted date: device was not implanted.Explanted date: device was not explanted.The actual device has been returned for evaluation.The investigation is currently ongoing.A follow up report will be submitted once the investigation is complete.A review of the device history record of the product code/lot# combination was conducted with no findings.
 
Event or Problem Description
The user facility reported that after prep of the glidesheath device, part of the tip detached.The event occurred pre-treatment and there was no patient contact.There were no other devices or equipment used with the reported product.Additional information was received on 11feb2020.The procedure being performed was a heart catheterization.The patient was in stable condition.A new sheath was opened to complete the procedure.The procedure was completed successfully.
 
Additional Manufacturer Narrative
This report is being submitted as follow up no.1 to update section h3, and to provide the completed investigation results.One used 5fr glidesheath a-kit sheath was received for product evaluation.The sheath was returned mated with the dilator.No other accessory components were returned.Visual inspection revealed that the dilator was damaged at the distal tip of the dilator.The dilator was observed under microscope and the tip was confirmed to be torn.The crosscut valve was dissected and observed under microscope; no damage was seen at the center of the valve.Measurements of the sheath shaft were taken from the hub and was found to be 30.9 cm which is within manufacturer specification.No damage was seen at the sheath inner lumen.No other parts of the sheath were found to be detached.No other anomalies were noted with the returned components.Based on the provided information and investigation results, there is no definitive evidence that this event was related to a device defect or malfunction.It is likely that once the sheath and dilator was mated, the sheath may have come in contact with a hard surface causing the tip to be torn.However, the exact cause of the reported event cannot be definitively determined based on the available information.

Brand Name
GLIDESHEATH
Common Device Name
INTRODUCER, CATHETER
Manufacturer (Section D)
TERUMO MEDICAL CORPORATION
950 elkton blvd.
elkton, md
MDR Report Key9793661
Report Number1118880-2020-00059
Device Sequence Number2288782
Product Code DYB
UDI-Device Identifier00389701011257
UDI-Public00389701011257
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K152173
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Nurse
Type of Report Initial,Followup
Report Date (Section B) 03/05/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date12/31/2021
Device Model NumberN/A
Device Catalogue Number30-2550
Device Lot NumberXH12
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/28/2020
Initial Date Received by Manufacturer 02/10/2020
Supplement Date Received by Manufacturer04/07/2020
Initial Report FDA Received Date03/05/2020
Supplement Report FDA Received Date04/08/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1